MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM; INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Chest Pain (1776); Myocardial Infarction (1969)
Date of Event 05/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two shockwave c2ivl coronary lithotripsy (ivl) catheters were used on this patient.Reportedly, post index percutaneous coronary intervention (pci) procedure for the post market empower cad clinical study, patient # 112, 001 was reported to have experienced 9/10 chest pain radiating to the right jaw.Cardiac angiogram showed st depressions and the patient was given nitroglycerin but without relief.Intravenous trindil drip was started and when the patient was brought back to the cath lab, there was a lab dissection observed.The physician treated the dissection with rx stents x 4.The patient was transferred to the cardiothoracic intensive care unit (cticu).Two days later, the patient was reported to have a heart failure reduced ejection fraction (ef).It was reported to have been treated with medication.Echocardiogram post pci ef was 40% (baseline was 64%), heart failure consulted.The patient was warm and well perfused, but volume was overloaded.Patient was advised to continue cardiac medication (hydralazine) to allow for increase fluid removal.The patient's ef was also associated with orthopnea (sensation of breathlessness).
 
Additional Manufacturer Narrative
The devices referenced in this report were not returned to shockwave medical, inc.After the procedure therefore, a physical investigation could not be performed.Based on the limited provided information, post index percutaneous coronary intervention (pci) procedure, the patient experienced angina and later found a dissection.The dissection was treated with stent implantation.Two days later, the patient was reported to have a heart failure reduced ejection fraction (ef).A review of the lot history record (lhr) and test documentation did not show any issues with the manufacturing of the device.The device passed all shockwave medical, inc.Criteria prior to being released for distribution.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.2nd device used during the index procedure: cp-11327 lot number: a220915d expiration date: 09/30/2024 manufacturng date: 09/15/2022.
 
Event or Problem Description
Additional information received on 05mar2024: a cec adjudication hearing was conducted and it was determined that the reported adverse event, unstable angina, was adjudicated as myocardial infarction (mi).The mi has been cec adjudicated to be possibly related to the study device.
 
Additional Manufacturer Narrative
Additional information received on 05mar2024: a cec adjudication hearing was conducted and it was determined that the reported adverse event, unstable angina, was adjudicated as myocardial infarction (mi).The mi has been cec adjudicated to be possibly related to the study device.The adverse event occurred at the time of the index procedure.The cause of the myocardial infarction could not be determined with the available information and there was no malfunction reported for the c2 ivl catheters that were used.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) SYSTEM
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
8777754846
MDR Report Key17195184
Report Number3015053858-2023-00037
Device Sequence Number5806763
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)240930(10)A220915D
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot NumberA220915D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer03/05/2023
Initial Report FDA Received Date06/23/2023
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American